Alert archive / Arizona / Flash Flood Warnings in 2010
Flash Flood Warning 22, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 31, 2010, 3:07 PM MST for Mohave County, Arizona. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2010, 3:07 PM MST (22:07 UTC)
- Expired
- Jul 31, 2010, 5:00 PM MST
- In force
- 113 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 127 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 606 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
503 WGUS55 KVEF 312207 FFWVEF AZC015-010000- /O.NEW.KVEF.FF.W.0022.100731T2207Z-100801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 307 PM MST SAT JUL 31 2010 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 500 PM MST * AT 300 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE SULLIVAN DRAW SOUTH OF WOLF HOLE. FLOODING IS LIKELY ALONG MUD MOUNTAIN ROAD AND MOUNT TRUMBULL LOOP NEAR WOLF HOLE. THIS FLASH FLOOD WARNING REPLACES THE FLOOD ADVISORY WHICH HAD BEEN IN EFFECT FOR THE SAME AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN DESERT TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. TURN AROUND...DONT DROWN. FIND ALTERNATE ROUTES. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3674 11372 3674 11349 3644 11346 3645 11373 $$ MORGAN
2 follow-up statements
438 WGUS75 KVEF 312305 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 405 PM MST SAT JUL 31 2010 AZC015-010000- /O.CON.KVEF.FF.W.0022.000000T0000Z-100801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 405 PM MST SAT JUL 31 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR NORTH CENTRAL MOHAVE COUNTY... AT 359 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAIN WAS BEGINNING TO DIMINISH OVER THE SULLIVAN DRAW AND HOBBLE CANYON. HOWEVER...RADAR ESTIMATED TWO TO THREE INCHES OF RAIN HAD FALLEN OVER A LARGE PART OF THE SULLIVAN DRAW SINCE 100 PM...AND RUNOFF IS LIKELY STILL OCCURRING. ANYONE IN THE WOLF HOLE AREA...ESPECIALLY ON MUD MOUNTAIN ROAD OR MOUNT TRUMBULL LOOP...SHOULD STAY ON HIGHER GROUND UNTIL THE WATER SUBSIDES. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LAS VEGAS. && LAT...LON 3674 11372 3674 11349 3644 11346 3645 11373 $$ MORGAN
648 WGUS75 KVEF 312352 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 452 PM MST SAT JUL 31 2010 AZC015-010001- /O.EXP.KVEF.FF.W.0022.000000T0000Z-100801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 452 PM MST SAT JUL 31 2010 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 500 PM MST FOR NORTH CENTRAL MOHAVE COUNTY... AT 450 PM MST...RADAR INDICATED THAT RAIN HAD ENDED OVER THE SULLIVAN DRAW AND HOBBLE CANYON. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 500 PM. SECONDARY ROADS MAY HAVE BEEN WASHED OUT...ESPECIALLY MOUNT TRUMBULL LOOP AND MUD MOUNTAIN ROAD...SO ANYONE IN THE AREA SHOULD REMAIN ALERT FOR THIS POSSIBILITY. LAT...LON 3674 11372 3674 11349 3644 11346 3645 11373 $$ MORGAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 2:27 PM MST, 40 minutes earlier.
Area forecast discussion, Jul 31, 2:27 PM MST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
227 PM PDT SAT JUL 31 2010
.SYNOPSIS...THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN CAN BE
EXPECTED OVER NORTHWEST ARIZONA AND JUST WEST OF THE COLORADO RIVER
VALLEY THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. A DRIER AND
MORE STABLE AIR MASS WILL REMAIN OVER MOST OF SOUTHERN NEVADA AND
SOUTHEAST CALIFORNIA. TEMPERATURES WILL BE NEAR TO SLIGHTLY BELOW
NORMAL INTO THE FIRST OF NEXT WEEK.
&&
.SHORT TERM...PRETTY MUCH LOOKING AT THE SAME OLD STORY THROUGH THE
SHORT TERM...THROUGH TUESDAY. SHARP BOUNDARY WILL REMAIN IN PLACE
WITH DRY AND STABLE AIR OVER MOST OF SOUTHERN NEVADA AND SOUTHEAST
CALIFORNIA. A MOIST AND UNSTABLE AIR MASS WILL PERSIST OVER ARIZONA.
EVEN THOUGH THE AIR MASS GOT WORKED OVER PRETTY WELL YESTERDAY AND
LAST NIGHT ACROSS MOHAVE COUNTY...A CONVECTIVELY INDUCED CIRCULATION
MOVING SLOWLY WEST ACROSS NORTH CENTRAL ARIZONA HAS CAUSED
THUNDERSTORMS TO FIRE ACROSS NORTHERN MOHAVE COUNTY WHICH WERE
MAINLY MOVING SOUTHWARD. THESE APPEAR TO BE EFFICIENT RAIN PRODUCERS
GIVEN THE HIGH REFLECTIVITY AND LOW LIGHTNING PRODUCTION...OVER AN
INCH AND A HALF OF RAIN FELL IN LESS THAN AN HOUR AT THE BLACK ROCK
RAWS SITE EARLY THIS AFTERNOON. ANOTHER CIRCULATION WE HAVE BEEN
TRACKING FOR DAYS NOW WAS MOVING TOWARD SOUTHWEST ARIZONA NEAR THE
MEXICO BORDER. CONVECTION WAS FIRING AHEAD OF THAT FEATURE JUST
SOUTHEAST OF MOHAVE COUNTY. ALTHOUGH SOUTHERN MOHAVE COUNTY HAS BEEN
STABLE MUCH OF THE DAY...SPC MESOSCALE ANALYSIS SHOWS THAT AREA
STARTING TO BECOME UNSTABLE AS WELL. SO...GIVEN ALL THESE
FACTORS...THE FLASH FLOOD WATCH FOR MOHAVE COUNTY INTO THIS EVENING
STILL LOOKS GOOD. EASTERN LINCOLN COUNTY MAY ALSO SEE A FEW STORMS
THIS EVENING AS WELL BUT MORE ISOLATED AND LESS WET. MODELS ARE
HANDLING THE TREND OF THESE CIRCULATION CENTERS DIFFERENTLY AND
CONFIDENCE IN THEIR LOCATION AND STRENGTH OVER TIME IS LOW. AS
MENTIONED EARLIER...AT THIS TIME IT APPEARS THEY WILL HAVE LITTLE
IMPACT ON THE OVERALL DELINEATION OF DRY/STABLE VERSUS
MOIST/UNSTABLE AIR. THEREFORE MADE LITTLE CHANGE IN THE FORECAST
THROUGH TUESDAY WITH THUNDERSTORM CHANCES GENERALLY LIMITED TO
MOHAVE COUNTY.
.LONG TERM...WEDNESDAY THROUGH SATURDAY...MOISTURE STILL HANGING IN
WEDNESDAY OVER MOHAVE AND EASTERN LINCOLN COUNTIES AND SOUTHERN
CLARK COUNTY. GFS STILL SHOWING OVER AN INCH OF PRECIPITABLE WATER
IN THESE LOCATIONS. HAVE KEPT IN THE AFTERNOON CONVECTION THERE WITH
THE BEST LOCATIONS BEING THE HIGHER LOCATIONS WHERE THE CONVECTION
SHOULD FIRE UP FIRST DUE TO HEATING AND OROGRAPHICS. THURSDAY WILL
SEE THE START OF A DRYING TREND AS SOUTHWEST FLOW BEGINS BRINGING IN
DRIER AIR. BY WEEKS END THE AREA SHOULD BE DRY ENOUGH TO HAVE NO
MENTION OF THUNDERSTORMS. WITH THE DRIER AIR AND LOWER CLOUD COVER
EXPECT THE TEMPERATURES TO CLIMB TO A FEW DEGREES ABOVE NORMAL.
LITTLE WAS CHANGED FROM THE PREVIOUS FORECAST PACKAGE. &&
.AVIATION...FOR MCCARRAN...WINDS WILL BE THE PRIMARY FORECAST
PROBLEM FOR KLAS. THE WINDS HAVE BEEN QUITE FLAKY IN BEING VARIABLE IN
DIRECTION AND SPEED THIS AFTERNOON. EXPECT THEM TO FAVOR A SOUTH
DIRECTION WITH OCCASIONAL GUSTS TO 20 KNOTS UNTIL APPROXIMATELY 04Z.
WINDS SHOULD STILL FAVOR THE SOUTH TONIGHT AND TOMORROW.
THUNDERSTORMS ARE NOT A FACTOR AT KLAS. ISOLATED TO SCATTERED
THUNDERSTORMS WILL BE IN THE PEACH SPRINGS CORRIDOR THROUGH ABOUT
04Z AND ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE MORMON MESA
CORRIDOR AS WELL.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...UP TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED IN
MOHAVE COUNTY THIS AFTERNOON AND EVENING WHERE VERY HEAVY RAINFALL
RATES WILL BE ASSOCIATED WITH THEM. ISOLATED STORMS ARE POSSIBLE
NORTH OF LAS VEGAS IN LINCOLN COUNTY THROUGH LATE EVENING. WINDS
OUTSIDE OF THUNDERSTORM AREAS WILL BE LIGHT AND FOLLOW LOCAL TERRAIN
AND DIURNAL TRENDS. SUNDAY SHOULD FOLLOW TODAYS TREND OF AFTERNOON
EVENING THUNDERSTORMS IN NORTHWEST ARIZONA AND PARTS OF SOUTHEAST
NEVADA AND LIGHT WINDS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FLASH FLOOD WATCH FROM NOON MST THROUGH THIS EVENING FOR
AZZ001-003.
CA...NONE.
&&
HARRISON/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jul 31, 6:37 AM MST, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 637 AM PDT SAT JUL 31 2010 AZZ002-036-CAZ524-526-527-NVZ015-016-018>022-010300- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN MOJAVE DESERT-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 637 AM PDT SAT JUL 31 2010 /637 AM MST SAT JUL 31 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED OVER THE AREA WITH BRIEF HEAVY RAINFALL AND GUSTY WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DRIER AIR TO MOVE OVER THE AREA FOR THE PERIOD SUNDAY THROUGH FRIDAY HOWEVER A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD...MAINLY OVER THE MOUNTAINS AND ALONG THE EXTREME EASTERN PORTION OF THE DISTRICT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ519>523-525-NVZ014-017-010300- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-MORONGO BASIN- ESMERALDA AND CENTRAL NYE COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY- 637 AM PDT SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-010300- NORTHWEST PLATEAU-NORTHWEST DESERTS- 637 AM MST SAT JUL 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY THIS AFTERNOON AND EVENING ACROSS THE AREA WITH LOCALLY HEAVY RAINFALL POSSIBLE. THIS HAS PROMPTED THE ISSUANCE OF A FLASH FLOOD WATCH FOR THE AREA FROM NOON MST THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH FRIDAY WITH LOCALLY HEAVY RAINFALL AND GUSTY WINDS POSSIBLE FROM THESE STORMS. THE GREATEST CHANCE OF THUNDERSTORMS WILL BE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON IF THUNDERSTORMS BEGIN TO PRODUCE FLASH FLOODING. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:42 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 31, 3:25 AM MST | Flash Flood Watch | VEF | Mohave | 17 hr |
| Jul 31, 1:28 PM MST | Areal Flood Advisory | VEF | Mohave | 44 min |
| Jul 31, 2:09 PM MST | Areal Flood Advisory | VEF | Mohave | 60 min |
Nearby
Flash Flood Warnings in Arizona, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.